MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-6-3D-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the echelon-10 micro catheter was found to be compatible for use with the axium prime coils the axium prime coil pushwire was found to be bent at ~6.2cm, kinked at ~34.9cm, ~84.3cm and broken with the release wire intact at ~139.7cm from proximal end.In addition, the axium prime coil was found to be missing from the pushwire but returned.Under the microscope, the coin was not found to be located against the lumen stop, and the shield coil was found to be present.The returned segment of implant coil was found to be stretched and damaged.All other subassemblies appeared to be normal and no other anomalies were observed.The implant coil could not be used for resistance testing with the returned echelon micro catheter due to its damaged condition.The implant coil was found to be detached.The implant coil was returned and found to be stretched and damaged.It is likely that the damages to the axium prime coil and pushwire occurred during the attempt to push the coils through the echelon-10 micro catheter against the reported resistance.(pli-30) no issues were found with the returned echelon-10 hub or catheter body.No bends or kinks were found with the distal tip.In addition, no resistance or difficulties were encountered when passing an in-house axium coil through the echelon-10 micro catheter.Based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed as the returned axium prime coil could not be used for resistance testing with the returned (pli-30) echelon-10 micro catheter due to its damaged condition.However, no resistance or difficulties were encountered when passing an in-house axium coil through the echelon-10 micro catheter.Possible contributing factors to ¿coil resistance/stuck in catheter¿ include the use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium prime coil prior to use, and lack of continuous flush during delivery.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment of a small ruptured saccular aneurysm located in anterior communicating artery, measuring 4mmx2mm, these both coils felt resistance while pushing inside the hub of the microcatheter.Even there was a resistance when preparing coils according to ifu.There was also slight resistance when the coils were pushed from the introducer sheath.The patient was ultimately treated with other axium coils.There were not any patient symptoms or complications associated with this event.No images available for review.The patient¿s blood flow was normal.The vessel was normal tortuous.Reported device and any accessory devices were prepared as indicated in the ifu.A continuous flush was maintained through the procedure.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3 NEUROVA
9775 toledo way
irvine CA 92618
MDR Report Key8504043
Report Number2029214-2019-00335
Device Sequence Number16510427
Product Code KRD
UDI-Device Identifier00847536021891
UDI-Public00847536021891
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/26/2019
Device Model NumberAPB-3-6-3D-ES
Device Catalogue NumberAPB-3-6-3D-ES
Device Lot NumberA250250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1